I posted about this on Special Education to see how this might effect iep and now would like to get some opinions on whether or not you would do this. difficult child is on lithobid and this works as his first line mood stabilizer and takes care of mania and raging (at least we think it does to some degree). He's also on depakote er and that was added a year ago to take care of hypomanic sympotms, which were causing disruptions at school- such as excessive talking, inability to sit still, getting rowdy in the hall and at PE. He's also on risperdal PRN for when the lithobid isn't keeping up- primarily, late winter/early spring. psychiatrist says the lithobid is the only medication that is in therapuetic range for difficult child. But, difficult child apparently is super-sensitive to medications and reacts to very low dosages and medication changes. I believe the depakote is doing something for him- unless it's just coincidence that the continuous hypomanic symptoms became rare, but still existent, when depakote was added. The problem is that difficult child's grades dropped dramatically about the same time and difficult child started telling me and psychiatrist that he couldn't remeber things as well and couldn't digest what he was reading in textbooks, etc. We think it was the depakote and psychiatrist is willing to try lowering that dosage. I'm ok with trying that, too, since I know it isn't what is taking care of the dangerous and more erratic stuff. But, it would mean getting school district on board and in agreement so iep could cover any hypomanic activity during this trial process- if difficult child remained hypomanic, we'd have to decide what to do. Sheila, on the Special Education forum, said that it might mean removing difficult child from mainstream classes, at least temporarily. I would be ok with that if school district is, but I know school district doesn't want to put difficult child in Special Education class all day, even temporarily. But, I would love to see difficult child's grades go back up, especially as he prepares for high school. We tried switching out lithiuma and depakote for one mood stabilizer, but difficult child has strong reactions (bad ones) every time we tried to lower the lithium- I think he might need to be in psychiatric hospital if he ever needs to switch that one out. So, what would you do- try lowering the depakote or leave it where it is? We are supposed to have an iep meeting this month sometime and we have an appointment with psychiatrist next week, but I can postpone it if I'm satisfied that medications are appropriate as they are.